Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 9, 2007, 10:39 PM CDT for Newton County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2007, 10:39 PM CDT (03:39 UTC)
- Expired
- May 10, 2007, 4:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Newton County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 100342 CCA FFWSGF MOC145-100945- /X.NEW.KSGF.FF.W.0032.070510T0339Z-070510T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1039 PM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEAST NEWTON COUNTY IN SOUTHWEST MISSOURI... * UNTIL 445 AM CDT THURSDAY. * AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED THAT TWO TO THREE INCHES OF RAIN HAVE FALLEN OVER PORTIONS OF NORTHEASTERN NEWTON COUNTY. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... LOCATIONS BETWEEN DIAMOND AND GRANBY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3705 9409 3689 9407 3691 9441 3705 9439 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 9, 6:25 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 9, 6:25 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 625 PM CDT WED MAY 9 2007 .UPDATE... ISOLATED CONVECTION CONTINUED AT LATE AFTERNOON FROM SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI. THIS ACTIVITY MAY BE SUPPORTED BY A MINOR IMPULSE RIDING NORTH ACROSS EASTERN KANSAS. EXPECT THE ACTIVITY TO DIMINISH AFTER SUNSET. FOSTER && .DISCUSSION... MAIN FOCUS WILL BE WITH THUNDERSTORM CHANCES THROUGH FRIDAY. DECAYING CONVECTIVE COMPLEX PUSHED THROUGH THE NORTHWEST HALF OF THE CWA THIS MORNING BEFORE MOVING OUT OF THE CWA IN CENTRAL MISSOURI AND DIMINISHING. IN ITS WAKE...SOME CLEARING HAS TAKEN PLACE ALLOWING FOR TEMPERATURES TO WARM AT AND ABOVE CONVECTIVE TEMPERATURES FOR THE DAY. SURFACE BASED CAPES WERE FROM 1500 TO 2000 J/KG WITH NO INHIBITION. SCATTERED STORMS HAVE DEVELOPED AS A RESULT WITH ONE OR TWO CORES HAVING PRODUCED QUARTER SIZE HAIL SO FAR. SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... SCATTERED STRONG STORMS WILL LIKELY CONTINUE THROUGH THE EARLY EVENING DURING THE TIME OF PEAK INSTABILITY. OF PARTICULAR CONCERN WILL BE THE POSSIBILITY OF REDEVELOPMENT OVER SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI WHERE FLOODING IS ONGOING FROM TORRENTIAL RAINFALL EARLIER IN THE WEEK. CONVECTION IS EXPECTED TO DIMINISH IN INTENSITY AND COVERAGE AFTER SUNSET WITH LOSS OF DAYTIME HEATING. UPPER LOW WILL BE ON THE MOVE EASTWARD ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY TONIGHT THROUGH THURSDAY. WHILE MAIN CONVECTIVE CHANCES WILL REMAIN TO THE SOUTH MORE IN THE VICINITY OF THE UPPER LOW...WILL STILL LIKELY SEE SCATTERED LATE MORNING AND AFTERNOON CONVECTION OVER THE CWA AS INSTABILITY INCREASES...SIMILAR TO TODAY. CONVECTION CHANCES SHOULD END BY FRIDAY EVENING AS UPPER RIDGING BEGINS TO MOVE INTO THE REGION. LONG TERM (SATURDAY THROUGH WEDNESDAY)... PATTERN WILL CONTINUE TO UNDERGO CHANGE THROUGH THE EXTENDED PERIOD AS UPPER RIDGE BUILDS INTO THE REGION FOR THE WEEKEND. 925/850 TEMPERATURES WOULD SUPPORT SURFACE HIGHS IN THE MID 80S FOR THIS TIME OF YEAR OVER THE WEEKEND AND MAIN PRECIPITATION AREAS WILL BE CONFINED TO LOCATIONS IN THE LOWER MISSISSIPPI VALLEY AND FURTHER NORTH ALONG A FRONTAL BOUNDARY. THE UPPER RIDGE WILL BEGIN TO FLATTEN HEADING INTO MONDAY WITH A FRONTAL BOUNDARY SLOWLY MAKING ITS WAY SOUTHWARD INTO THE AREA BY TUESDAY. HAVE INTRODUCED 20 TO 30 POPS FOR TUESDAY INTO WEDNESDAY AS THE FRONT BECOMES STATIONED OVER THE CWA. LINDENBERG && .AVIATION... A VEIL OF HIGH LEVEL CIRRUS WILL LINGER ACROSS THE AREA THIS EVENING. ISOLATED THUNDERSTORMS MAY AFFECT THE JOPLIN VICINITY BUT EXPECT THE ACTIVITY TO DIMINISH AFTER SUNSET. GIVEN THE MOIST LOW LEVEL AIRMASS PATCHY FOG WILL BE POSSIBLE LATE TONIGHT AND EARLY THURSDAY. MVFR VISIBILITY IN LIGHT FOG WILL LIKELY AFFECT THE SPRINGFIELD AND JOPLIN TERMINALS. VFR CONDITIONS WILL PREVAIL THURSDAY WITH ISOLATED THUNDERSTORMS ONCE AGAIN DEVELOPING WITH THE HEATING OF THE DAY. FOSTER && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 9, 8:00 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT WED MAY 9 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. SOME OF THE STORMS COULD PRODUCE SMALL HAIL...WIND GUSTS UP TO 40 MPH...AND VERY HEAVY RAINFALL. LOW LYING AREAS OF EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI WILL REMAIN FLOODED FROM HEAVY RAINFALL THAT OCCURRED ON MONDAY AND TUESDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL LINGER THROUGH THE REMAINDER OF THE WEEK. THERE WILL ALSO BE A THREAT FOR LOCALIZED FLOODING...MAINLY OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:39 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 10, 12:10 PM CDT | Flash Flood Warning | SGF | Miller, Pulaski | 6 hr |
| May 10, 12:50 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| May 10, 1:50 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 3 hr |
| May 10, 2:08 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| May 10, 2:58 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| May 10, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 58 min |
| May 10, 4:29 PM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| May 10, 4:37 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| May 10, 5:26 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| May 10, 6:05 PM CDT | Flash Flood Warning | SGF | Hickory, St. Clair | 6 hr |
| May 10, 6:11 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| May 10, 6:18 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| May 10, 6:31 PM CDT | Flash Flood Warning | SGF | Webster, Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.